Advertisement

manuscripta mathematica

, Volume 29, Issue 2–4, pp 353–384 | Cite as

On a class of unilateral evolution problems

  • Giovanni Maria Troianiello
Article

Abstract

We study unilateral problems for a second order parabolic operator with principal part not of divergence form. We show that the supremum of subsolutions is a proper solution when the obstacle is sufficiently regular, as well as an appropriate substitute for a solution when the obstacle is merely continuous. This approach enables us to investigate problems analogous to those called, in the divergence case, “quasi-variational inequalities”, concerning which we obtain a regularity result of the Caffarelli-Friedman type.

Keywords

Number Theory Divergence Form Algebraic Geometry Topological Group Principal Part 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. BENSOUSSAN, J.L. LIONS: Nouvelle formulation de problèmes de contrôle impulsionnel et applications, C. R. Acad. Sci. A276, 1189–1192 (1973)Google Scholar
  2. [2]
    A. BENSOUSSAN, J.L. LIONS: Applications des inéquations variationnelles en contrôle stochastique, Paris, Dunod, 1978Google Scholar
  3. [3]
    L. CAFFARELLI, A. FRIEDMAN: Regularity of the solution of the quasi-variational inequality for the impulse control problem, Comm. P.D.E.3, 745–753 (1978) and to appearGoogle Scholar
  4. [4]
    P. CHARRIER: Contribution à l'étude de problèmes d'évolution, Thèse d'Etat, Univ. de Bordeaux I, 1978Google Scholar
  5. [5]
    P. CHARRIER, B. HANOUZET, J.L. JOLY: Estimation pour la sous-solution maximale d'un problème unilatéral d'évolution, C. R. Acad. Sci. A283, 591–593 (1976)Google Scholar
  6. [6]
    P. CHARRIER, G.M. TROIANIELLO: On strong solutions to parabolic unilateral problems with obstacle dependent on time, J. Math. Anal. Appl.65 110–125, (1978)Google Scholar
  7. [7]
    B. HANOUZET, J.L. JOLY: Convergence uniforme des itérés définissant la solution d'une inéquation quasi-variationnelle abstraite, C. R. Acad. Sci. A286, 735–738 (1978)Google Scholar
  8. [8]
    O.A. LADYZENSKAYA, V.A. SOLONNIKOV, N.N. URAL'CEVA: Linear and quasilinear equations of parabolic type, Transl. Math. Mon.23, Providence, R.I., A.M.S., 1968Google Scholar
  9. [9]
    H. LEWY, G. STAMPACCHIA: On the smoothness of superharmonics which solve a minimum problem, J. Analyse Math.23, 227–236 (1970)Google Scholar
  10. [10]
    J.L. LIONS, E. MAGENES: Problèmes aux limites non homogènes et applications, Vol. 1, Paris, Dunod, 1968Google Scholar
  11. [11]
    M. MATZEU, M.A. VIVALDI: On the regular solution of a nonlinear parabolic quasi-variational inequality related to a stochastic control problem, to appearGoogle Scholar
  12. [12]
    U. MOSCO: On some quasi-variational inequalities and implicit complementarity problems of stochastic control theory, to appearGoogle Scholar
  13. [13]
    H.H. SCHAEFER: Banach lattices and positive operators, Berlin-Heidelberg-New York, Springer-Verlag, 1974Google Scholar
  14. [14]
    D.W. STROOCK, S.R.S. VARADHAN: Diffusion processes with continuous coefficients I, Comm. Pure Appl. Math.,22, 345–400 (1969)Google Scholar
  15. [15]
    G.M. TROIANIELLO: Unilateral Dirichlet problems of the non-variational type, to appearGoogle Scholar
  16. [16]
    G.M. TROIANIELLO: Sur les solutions généralisées des problèmes unilatéraux de Dirichlet du type non-variationnel, to appearGoogle Scholar

Copyright information

© Springer-Verlag 1979

Authors and Affiliations

  • Giovanni Maria Troianiello
    • 1
  1. 1.Istituto Matematico “G. Castelnuovo”Università di RomaRomaItalia

Personalised recommendations